MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; PDO 1 VIOLET 24CM X 24CM CT-1 BI

SURGICAL SPECIALTIES CORPORATION QUILL; PDO 1 VIOLET 24CM X 24CM CT-1 BI
Model Number RA-1031Q
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on our review of the device history record (dhr) for the subject device, there were no recorded nonconformances, deviations, or other manufacturing anomalies that could account for the reported failure.All production and inspection processes were completed in accordance with specified requirements, and no irregularities were identified that would have impacted the device's functionality or quality.Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-5278r10: contraindications: quill¿ knotless tissue-closure device comprised of dyed pdo is not to be used where prolonged (beyond six weeks) approximation of tissues under stress is required and is not to be used in conjunction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Precautions: quill¿ knotless tissue-closure device contains bidirectionally oriented barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying knots on the barbed section of the material will damage the barbs and potentially reduce the suture tensile strength and barb effectiveness.For the bidirectional forces to be created and for the device to function properly, both sides of the quill¿ knotless tissue-closure device must be engaged in the tissue.Additionally, when completing placement, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the quill¿ knotless tissue-closure device and associated needles with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the quill¿ knotless tissue-closure device comprised of dyed pdo out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with quill¿ knotless tissue-closure device comprised of dyed pdo.When using quill¿ knotless tissue-closure device comprised of dyed pdo subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and induration normally associated with absorption.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.Adverse reactions: adverse effects associated with the use of this device may include, wound dehiscence, failure to provide adequate wound support in closure of the site where expansion, stretching or distension occur, failure to provide adequate wound support in elderly, malnourished or debilitated patients or in patients suffering from conditions which may delay wound healing, infection, minimal acute inflammatory tissue reaction, localized irritation when skin sutures are left in place for greater than 7 days, suture extrusion and delayed absorption in tissue with poor blood supply, calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs and transitory local infection as the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.Due to prolonged suture absorption, some irritation and bleeding may occur.
 
Event or Problem Description
It was reported on 7 nov 2024 that two needles detached from the sutures intraoperatively.No patient injury occurred; however, intervention was required to retrieve the needles from the patient.This report serves as the second of two reports.Ref: 3010692967-2024-00099.

Brand Name
QUILL
Common Device Name
PDO 1 VIOLET 24CM X 24CM CT-1 BI
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
audrey mudderman
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key20818770
Report Number3010692967-2024-00100
Device Sequence Number7850646
Product Code NEW
UDI-Device Identifier00848782018833
UDI-Public00848782018833
Combination Product (Y/N)N
PMA/510(K) Number
K080985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRA-1031Q
Device Catalogue NumberRA-1031Q
Device Lot NumberDB09STV
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown